MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; YANKAUER,BULB TIP,ON/OFF CONTROL,STERILE

MEDLINE INDUSTRIES, LP; YANKAUER,BULB TIP,ON/OFF CONTROL,STERILE
Catalog Number OR164
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, during a procedure on (b)(6) 2025 the tip of the yankauer "broke into 2 pieces into the patient" while the doctor was suctioning.The customer reported after the incident occurred "stopped the procedure, irrigated, suctioned and took xrays", and "the patient was under anesthesia longer".The customer reported there was no impact to the patient and the procedure was able to be completed.The customer reported there was no serious injury related to the reported event.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, during a procedure on (b)(6) 2025 the tip of the yankauer "broke into 2 pieces into the patient" while the doctor was suctioning.

Common Device Name
YANKAUER,BULB TIP,ON/OFF CONTROL,STERILE
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key21942288
Report Number1417592-2025-00209
Device Sequence Number8799739
Product Code JOL
UDI-Device Identifier10888277107465
UDI-Public10888277107465
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberOR164
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale
Patient Weight98 KG